MAUDE Adverse Event Report: CONMED CORPORATION SUCTION CONNECTING TUBING 1/4" X 10'

CONMED CORPORATION SUCTION CONNECTING TUBING 1/4" X 10'
Catalog Number 0036290
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conmed corporation received one (1) "unopened" package containing the1/4" x 10' suction connection tubing 0036290 for evaluation.Visual examination by the packaging lab engineer on 27-feb-2017 revealed there was an open pouch with the seal transfer in the area of the complaint less than 1/4 inch.Due to the adhesive transfer of less than 1/4 inch, it appears that part of the device was in the seal area during the final sealing process resulting in an open seal and therefore a breach of sterility.This lot was manufactured on 20-jan-2016.A review of the manufacturing documents from the dhr/lhr has verified the devices were produced according to current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.Of the lot containing (b)(4) units, there are no similar complaints received.A two (2) year review of product history for this device family showed (b)(4) complaints involving (b)(4) devices including this complaint regarding insufficient heat seals.(b)(4) devices have been confirmed or are pending evaluation.During this same two (2) year time frame, over (b)(4) units were sold worldwide, making the occurrence rate for this reported failure mode (b)(4) percent.The reported packaging anomaly was obvious to the distributor and therefore prompted the return of the device for evaluation and replacement.To date, there have been no serious injuries or death related to this reported problem.Nonetheless, to prevent future recurrences, an investigation has been opened to address this issue.As with all medical devices, examination of packaging occurs multiple times prior to use (shipping/receiving, distribution, storage and prior to use).In addition, good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.If the product and its packaging have been opened/damaged or altered, do not use the product and contact the manufacturer immediately.
 
Event or Problem Description
The distributor in (b)(6) reported that during receiving and inspection of incoming products, one (1) package containing 1/4" x 10' suction connection tubing 0036290 was discovered with "damage with insufficient heatseal." in this instance, there was no patient involvement with this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.

Brand Name
SUCTION CONNECTING TUBING 1/4" X 10'
Common Device Name
SUCTION CONNECTING TUBING
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6415004
Report Number3007305485-2017-00055
Device Sequence Number48272
Product Code BYY
UDI-Device Identifier00653405000474
UDI-Public(01)00653405000474
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P/A EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/18/2021
Device Catalogue Number0036290
Device Lot Number201601205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1